MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, haptic was broken off after implantation into the patient eye.The lens was removed with duet scissors and a new lens was implanted successfully in the same procedure also a stitch was placed after new lens insertion.Additional information was received and stated, due to the incision enlargement the stitch was placed.There was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and damage to the lens was observed.Intra ocular lens (iol) was returned outside of the device.The device was received loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.The lens was returned outside of the device.Solution is dried on the iol.Part of the optic is missing, one haptic is broken torn, the other haptic is intact.Provided photo shows an implanted iol on a screen.One haptic is broken and detached from the optic and it appears to be sitting on the optic surface.The product investigation could not identify the root cause for the reported complaint haptic not attached broken off as the lens was returned outside of the device.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.The product was subject to handling, and the reported damage was highlighted post implantation.Lens damage may occur: due to the use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding , delivery issues and or damage.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause delivery issues and or product damage.Any of the above listed causes alone, or in combination, may create the reported event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol device contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23803657
Report Number9612169-2025-02517
Device Sequence Number13108777
Product Code HQL
UDI-Device Identifier00380652397339
UDI-Public(01)00380652397339(17)291006(11)251008(10)26122271
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number26122271
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUET SCISSORS; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale